0
RESEARCH PAPERS

A Constitutive Model for Jointed Rock Mass With Orthogonal Sets of Joints

[+] Author and Article Information
E. P. Chen

Sandia National Laboratories, Albuquerque, NM 87185

J. Appl. Mech 56(1), 25-32 (Mar 01, 1989) (8 pages) doi:10.1115/1.3176061 History: Received June 16, 1987; Revised March 15, 1988; Online July 21, 2009

Abstract

The development and numerical implementation of a constitutive model for jointed rock media is the subject of investigation in this paper. The constitutive model is based on the continuum assumption of strain-partitioning among the elastic rock matrix and joint sets with nonlinear normal and shear responses. Rate equations for the stress-strain response of the jointed media have been formulated. A numerical incremental solution scheme to these equations has been developed. It has been implemented into the finite element code JAC as an additional material model. Several sample problems have been solved for demonstration purposes. Interpretation and discussion of these results are presented.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In